MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number M006L8405961
Medical Device Problem Codes Overheating of Device (1437); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a flexiva pulse laser fiber was used during a laser lithotripsy procedure to treat stones in the kidney, performed on (b)(6) 2022.The laser unit used was a lumenis 100 watt laser console.During the procedure, the laser fiber was connected to the laser console and it started smoking.There was no reported burn injury to the user or to the patient.The procedure was completed with another flexiva pulse laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).Investigation results: the returned flexiva pulse laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in two pieces.The first piece measured 318.3 cm.The second piece measured 12.5 cm.The whole sma connector was separated from the fiber body.The exposed glass tip measured 4 mm and had normal degradation.A functional evaluation revealed that there was no light from the sma connector, indicating that there was fracture within the connector.No other problems with the device were noted.The reported event of the flexiva pulse laser fiber smoking within the connector was confirmed.There was no light present from the sma connector, indicating that there was a fracture within the connector, confirming the event.It is likely that the prolong use of the device or condition of the stones caused the overheating.The device overheating lead to the fracture with in the sma connector and separation of the sma connector from the fiber body.Additionally, the ifu states, take caution.In the event of no output energy, the laser fiber connector hub may be hot to touch.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
FLEXIVA PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14631652
Report Number3005099803-2022-02981
Device Sequence Number17673653
Product Code GEX
UDI-Device Identifier08714729978664
UDI-Public08714729978664
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K210925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2024
Device Model NumberM006L8405961
Device Catalogue Number2130-01
Device Lot Number0027960001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2022
Initial Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown